Alert archive / Missouri / Flash Flood Warnings in 2010
Flash Flood Warning 30, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Jun 8, 2010, 10:50 PM CDT for Crawford County, Washington County, Missouri. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2010, 10:50 PM CDT (03:50 UTC)
- Expired
- Jun 9, 2010, 5:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Crawford County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 92 km from the middle of the area, began a volume at 03:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 11:56 PM CDT | HEAVY RAIN 1.6 | 3 Sse Potosi, MO | STORM SPOTTER 3 SOUTH SOUTHEAST OF POTOSI REPORTED 1.60 INCHES OF RAINFALL WITHIN ONE HOUR. ESTIMATED WIND GUSTS OF 25 TO 35 MPH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.8 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2487 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1152 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
054
WGUS53 KLSX 090350
FFWLSX
MOC055-221-091000-
/O.NEW.KLSX.FF.W.0030.100609T0350Z-100609T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1050 PM CDT TUE JUN 8 2010
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CRAWFORD COUNTY IN EAST CENTRAL MISSOURI...
WASHINGTON COUNTY IN EAST CENTRAL MISSOURI...
* UNTIL 500 AM CDT WEDNESDAY
* AT 1046 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL
ACROSS THE WARNED AREA...WITH RADAR ESTIMATES OF ONE AND HALF TO
TWO AND A HALF INCHES OF RAINFALL FALLING WITHIN A 60 TO 90 MINUTE
PERIOD OVER PARTS OF NORTHERN CRAWFORD COUNTY. THIS VERY HEAVY
RAINFALL IS EXPECTED TO OVERSPREAD MUCH OF THE WARNED AREA BY
MIDNIGHT LEADING TO LIKELY FLASH FLOODING OVER SECTIONS OF THESE
COUNTIES.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ANTHONIES MILL...BOURBON...CUBA...POTOSI...STEELVILLE...
CHERRYVILLE...COURTOIS...IRONDALE...LEASBURG...MINERAL POINT...OLD
MINES AND RICHWOODS.
ONE TO TWO INCHES OF RAINFALL HAS ALREADY FALLEN OVER PARTS OF
CRAWFORD COUNTY EARLIER TODAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ST
LOUIS.
&&
LAT...LON 3770 9132 3778 9132 3779 9153 3821 9154
3821 9078 3811 9069 3810 9069 3810 9066
3809 9066 3808 9064 3774 9065 3774 9115
3770 9116 3770 9124
$$
TES1 follow-up statement
181
WGUS73 KLSX 090957
FFSLSX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
457 AM CDT WED JUN 9 2010
MOC055-221-091011-
/O.EXP.KLSX.FF.W.0030.000000T0000Z-100609T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON MO-CRAWFORD MO-
457 AM CDT WED JUN 9 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CRAWFORD AND
WASHINGTON COUNTIES WILL BE ALLOWED TO EXPIRE AT 500 AM CDT...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3770 9132 3778 9132 3779 9153 3821 9154
3821 9078 3811 9069 3810 9069 3810 9066
3809 9066 3808 9064 3774 9065 3774 9115
3770 9116 3770 9124
$$
BRITTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 7:22 PM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, Jun 8, 7:22 PM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
722 PM CDT TUE JUN 8 2010
.DISCUSSION...
/252 PM CDT TUE JUN 8 2010/
WELL THE FIRST MCS I FORECAST YESTERDAY ARRIVED ABOUT 6 HOURS BEHIND
SCHEDULE...BUT TONIGHTS ROUND LOOKS TO GET STARTED ON TIME...WITH
CONVECTION ABOUT TO FIRE ACROSS EASTERN KANSAS AND NORTHWEST
MISSOURI WHERE A NEW TORNADO WATCH HAS JUST BEEN ISSUED.
OUTFLOW FROM WEAKENING NOCTURNAL MCS IS ALREADY LIFTING BACK NORTH
ACROSS CENTRAL MISSOURI WITH A COLD FRONT BEARING DOWN FROM THE
NORTHWEST. THE INTERACTION OF THESE BOUNDARIES WITH A VERY UNSTABLE
AND MOIST ATMOSPHERE WILL SET THE STAGE FOR ANOTHER ROUND OF STORMY
WEATHER AND POTENTIAL OF SEVERE THUNDERSTORMS AND FLASH FLOODING
TONIGHT.
HAVE DECIDED TO EXPAND THE FLASH FLOOD WATCH TONIGHT TO INCLUDE MUCH
OF CENTRAL MISSOURI AND EAST CENTRAL MISSOURI BASED ON THE POTENTIAL
OF TRAINING CONVECTION TO OCCUR LATER THIS EVENING AND OVERNIGHT. IN
ADDITION...MOST OF THE AREA THAT I HAVE EXPANDED THE WATCH TO COVER
OBSERVED AROUND AN INCH OF RAINFALL TODAY. IT APPEARS THE MOST
LIKELY PLACE TO SEE TRAINING CONVECTION WILL BE BETWEEN THE
INTERSTATE 70 AND 44 CORRIDORS AS THE LOW LEVEL JET CONTINUES TO
PUMP VERY UNSTABLE...MOIST PARCELS UP AND OVER THE COLD POOL THAT
NOW RESIDES ACROSS THIS AREA.
CONSENSUS REMAINS TO PUSH THE FRONT SOUTH OF THE AREA BY WEDNESDAY
AFTERNOON. AGAIN...THIS WILL DEPEND ON WHERE THE EFFECTIVE OUTFLOW
BOUNDARY RESIDES BY MORNING. REGARDLESS...THE BOUNDARY WILL LIFT
BACK NORTHEAST AS A WARM FRONT ON THURSDAY WITH MORE THUNDERSTORMS
POSSIBLE.
THE UPPER LEVEL RIDGE EXPANDS ACROSS THE SOUTHEASTERN CONUS THURSDAY
AND FRIDAY. THE THREAT OF RAIN AND THUNDERSTORMS WILL INCREASE ON
FRIDAY AND FRIDAY NIGHT AS CUT-OFF SUBTROPICAL SHORTWAVE/UPPER LOW
CURRENTLY LOCATED ACROSS THE EASTERN GULF OF MEXICO MAKES ITS WAY
NORTHEAST ALONG THE PERIPHERY OF THE UPPER RIDGE.
AFTER A DRY AND WARM SATURDAY...A COLD FRONT WILL MOVE ACROSS THE
AREA SUNDAY WITH ANOTHER CHANCE OF CONVECTION.
CVKING
&&
.AVIATION...
/722 PM CDT TUE JUN 8 2010/
SHOULD SEE AREA OF SHRA/TSRA SPREAD EWD INTO THE FA LATER THIS
EVENING AND HAVE TIMED IT INTO THE VARIOUS TAF SITES BASED ON
LATEST MOVEMENT. MAY ALSO SEE AN ADDITIONAL BRIEF EPISODE CLOSER
TO FROPA...WHICH HAS BEEN PUSHED BACK SLIGHTLY FROM PREVIOUS TAF
SET AS LATEST FRONTAL MOVEMENT THRU KS SEEMS TO JUSTIFY THIS. ALL
PCPN ACTIVITY SHOULD BE OUT OF THE FA BY LATE WEDNESDAY MORNING
WITH CD FROPA THRU SERN MO AND SRN IL. A BRIEF OCCURRENCE OF MVFR
CIGS IS POSSIBLE NEAR OR JUST AFT FROPA...AND HAVE LEFT IN THE
TAFS...ESPECIALLY WITH RE-FIRING OF DIRUNAL CU CLOUDS LATER
WEDNESDAY MORNING. SFC WNDS WILL VEER WNWLY BHND CDFNT...TILL THEN
THEY WILL BE S-SW...BUT SPEEDS SHOULD BE LESS THAN 10KTS THRU THE
VALID TAF PEIOD.
SPECIFICS FOR KSTL...HAVE PUSHED BACK THE TIMING A BIT BASED ON
LATEST RADAR TRENDS...BUT SOME INDICATIONS ARE THIS COULD BE FOR A
BIT LONGER THAN INDICATED IN TAF...PERHAPS UNTIL 11/12Z. WILL MAKE
THOSE ADJUSTMENTS LATER THIS EVENING AS NEEDED. OTHERWISE...SEE
ABOVE.
TES
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 7 AM CDT WEDNESDAY FOR AUDRAIN MO-BOONE
MO-CALLAWAY MO-COLE MO-FRANKLIN MO-GASCONADE MO-JEFFERSON
MO-KNOX MO-LEWIS MO-LINCOLN MO-MARION MO-MONITEAU MO-MONROE
MO-MONTGOMERY MO-OSAGE MO-PIKE MO-RALLS MO-SHELBY MO-ST.
CHARLES MO-ST. LOUIS CITY MO-ST. LOUIS MO-WARREN MO.
IL...FLASH FLOOD WATCH UNTIL 7 AM CDT WEDNESDAY FOR ADAMS IL-BROWN IL-
CALHOUN IL-GREENE IL-JERSEY IL-MADISON IL-MONROE IL-PIKE IL-
ST. CLAIR IL.
&&
WFO LSXHazardous weather outlook, Jun 8, 3:23 PM CDT, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 323 PM CDT TUE JUN 8 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-091200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 323 PM CDT TUE JUN 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT ANOTHER ROUND OF THUNDERSTORMS ARE EXPECTED TONIGHT. SOME OF THE THUNDERSTORMS COULD BE SEVERE...CAPABLE OF PRODUCING SEVERE WIND GUSTS IN EXCESS OF 70 MPH AND LARGE HAIL. IN ADDITION...HEAVY RAINFALL COULD LEAD TO FLASH FLOODING OF LOW LYING AREAS AND ADDITIONAL RIVER FLOODING...ESPECIALLY ACROSS NORTHERN MISSOURI AND CENTRAL ILLINOIS. PLEASE REFER TO THE FLASH FLOOD WATCH FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE CHANCE OF THUNDERSTORMS REMAINS IN THE FORECAST FOR PARTS OF THE AREA WEDNESDAY THROUGH FRIDAY AS A SLOW MOVING FRONT WAVERS ACROSS THE REGION AND INTERACTS WITH AN UNSTABLE ATMOSPHERE. MORE THUNDERSTORMS WILL BE POSSIBLE SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY ANY HEAVY RAINFALL AMOUNTS OVER AN INCH AND SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CVKING
In the hours before
Special weather statement, Jun 8, 9:31 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 931 PM CDT TUE JUN 8 2010 MOZ049-059-062-090315- FRANKLIN MO-GASCONADE MO-OSAGE MO- 931 PM CDT TUE JUN 8 2010 ...SIGNIFICANT WEATHER ADVISORY FOR GASCONADE...SOUTHEASTERN OSAGE AND WESTERN FRANKLIN COUNTIES UNTIL 1015 PM CDT... AT 923 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS FROM DRAKE TO 10 MILES SOUTHWEST OF OWENSVILLE MISSOURI MOVING EAST AT 35 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... OWENSVILLE... SULLIVAN... DRAKE... ROSEBUD... GERALD... BEAUFORT... LYON... STANTON... PRZYBYLINSKI
Local storm report, Jun 8, 9:52 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
952 PM CDT TUE JUN 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM FLASH FLOOD 3 E MOUNT STERLING 39.98N 90.72W
06/08/2010 BROWN IL TRAINED SPOTTER
SEVERAL ROADS FLOODED... WITH SOME 6 TO 8 INCHES OF
FLOWING WATER.
&&
TESLocal storm report, Jun 8, 10:25 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1025 PM CDT TUE JUN 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TSTM WND DMG SULLIVAN 38.22N 91.17W
06/08/2010 FRANKLIN MO AMATEUR RADIO
AMATEUR RADIO OPERATOR REPORTED TWO LARGE TREES DOWN
BLOCKING A ROAD ON THE SIDE OF SULLIVAN MISSOURI.
&&
PRZYBYLINSKILocal storm report, Jun 8, 10:27 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1027 PM CDT TUE JUN 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM FLASH FLOOD 2 NW LINN 38.50N 91.87W
06/08/2010 OSAGE MO TRAINED SPOTTER
HIGHWAY W APPROXIMATELY ONE MILE NORTH OF U.S. HIGHWAY
50 IS IMPASSABLE.
&&
TESLocal storm report, Jun 8, 10:43 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1043 PM CDT TUE JUN 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM TSTM WND DMG 10 W SULLIVAN 38.22N 91.35W
06/08/2010 FRANKLIN MO AMATEUR RADIO
AMATEUR RADIO OPERATOR REPORTED TREES DOWN
APPROXIMATELY 10 MILES WEST OF SULLIVAN MISSOURI
&&
PRZYBYLINSKILocal storm report, Jun 8, 10:44 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1044 PM CDT TUE JUN 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1041 PM FLASH FLOOD 3 WNW MOUNT STERLING 38.48N 91.67W
06/08/2010 OSAGE MO TRAINED SPOTTER
HIGHWAY N IS CLOSED DUE TO FLOODING IN THE TOWN OF
FREEDOM.
&&
TESThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:16 PM CDT | River Flood Warning | LSX | Lincoln | 14 hr |
| Jun 8, 8:18 PM CDT | Areal Flood Advisory | LSX | Monroe | 6 hr |
| Jun 8, 8:50 PM CDT | Areal Flood Advisory | LSX | Cole, Osage | 6 hr |
| Jun 8, 9:27 PM CDT | Flash Flood Warning | LSX | Cole, Osage | 6 hr |
| Jun 8, 9:38 PM CDT | Flash Flood Warning | LSX | Marion, Ralls | 6 hr |
| Jun 8, 10:07 PM CDT | Flash Flood Warning | LSX | Franklin, Gasconade | 6 hr |
| Jun 8, 10:20 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Jefferson, Washington | 37 min |
| Jun 9, 12:09 AM CDT | River Flood Warning | LSX | Monroe | 8 hr |
| Jun 9, 3:25 AM CDT | Areal Flood Warning | LSX | Osage | 8 hr |
| Jun 9, 3:52 AM CDT | Areal Flood Warning | LSX | Gasconade | 8 hr |
| Jun 9, 9:31 AM CDT | River Flood Warning | LSX | Monroe | 24 hr |
| Jun 9, 10:20 AM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 60 days |
| Jun 9, 10:24 AM CDT | River Flood Warning | LSX | Franklin | 3 days |
| Jun 9, 10:43 AM CDT | River Flood Warning | LSX | Callaway, Cole | 22 days |
| Jun 9, 10:43 AM CDT | River Flood Warning | LSX | Franklin, Warren | 22 days |
| Jun 9, 10:43 AM CDT | River Flood Warning | LSX | Saint Charles, Saint Louis | 24 days |
Nearby
Flash Flood Warnings in Missouri, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.